iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral MedicinefeverMy mother suffers from sore throat and fever. Why?

Can sore throat and fever in my mom be symptoms of dengue?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 4, 2018
Reviewed AtApril 24, 2024

Patient's Query

Hello doctor,

My mother has been having throat pain while swallowing and fever since last evening. She has been advised Clavam 625 twice for five days. Her fever has not gone below 100 and after about four hours of taking Dolo 650, it goes up to 102.5. So far, she has taken three doses of Clavam.

Is it normal to have such a high fever in throat infection? Could it be dengue?

Hello,

Welcome to icliniq.com.

Yes, it is certainly possible to have such a fever and it is likely she has an upper respiratory tract infection. I think whatever she is receiving is fine. Antibiotics will take at least 48 hours to act and initially, the infection is viral. So, antibiotics may not work for the initial two to three days. I think she should continue the same treatment. She can have tablet Dolo 650 up to a maximum of four to five times if needed. Also, she should have Betadine gargles or salt water gargles three to four times a day.

Regarding your second doubt, the likelihood of dengue is less. But, only on the basis of symptoms, no one can completely rule it out as symptoms sometimes may overlap. So, she can wait for 48 hours and if the fever does not subside, she can then have further investigations like dengue NS1, malaria test, hemogram with CBC, etc. or if you wish, she can get tested for dengue right away just to clear the doubt. The likelihood of it being a throat infection is more than dengue.

Hope this helps you. Get back if you have any doubts.

Patient's Query

Thank you doctor,

She is fine now. We had got her Influvac vaccination eight months back. But, as the new strains have come out now, our doctor advised us to take the shot again now.

Is it alright to take it again after eight months?

Hello,

Welcome back to icliniq.com.

That is good. And yes, the second shot can be taken. All the best.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sagar Ramesh Makode
Dr. Sagar Ramesh Makode

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

sore throatfeverdysphagia

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy